Aa
A
A
A
Close
Undiagnosed Symptoms Community
25.1k Members
Avatar universal

Rash on lips and diarrhea for 2 1/2 weeks

I originally posted something like this in the herpes section because I was diagnosed with primary oral hsv-1, but I've gotten to the point now, where I do not believe that it is.

So basically it started 9-25 after my husband and I had our dinner. I fixed a frozen dinner that I had never had before, but all of the ingredients I have had. Anyway, soon after we ate I had this burning/tingling sensation on my bottom lip. It wasn't bad so I just ignored it. The next day it was still there, but again, not bad. That afternoon, after I got off of work, I noticed it had become rather swollen and tender. So I went and picked up some carmex, smothered it on ad forgot about it. By that night, my lip swelled up so bad, and was extremely tender and sore.

On that Tuesday I woke up to a sore/swollen throat with post naisal drip, and my lip still tender and swollen, but not as swollen. I took some benadryl and the sore throat/ drip went away. Later in the morning I started experiencing diarrhea. Nothing horrible, but it made me decide to go to urgent care. They said it was an allergic reaction and prescribed an epipen. I declined because I have no insurance.

Since then I've seen another doctor who thinks its hsv 1. However I have not had any of the other symptoms of hsv. I've not had blistering, swollen glands, flu like symptoms. Any of that. He first prescribed prednisone to see if that would help with swelling, but it really bothered my stomach and caused me to pass dark stool and he took me off. He then prescribed famvir for hsv, and diflucan for thrush.

My symptoms have since been persistent. Swollen tender/ sore lips that nothing helps to lubricate. I had a little bump pop up on the inside my top lip on the left side thats white-ish. My lips will chap up and then peel off and the tenderness starts all over again. Then there is the diarrhea. I'm not sure if the diarrhea is sticking around because of the meds though, because it is a side effect to both.

If anyone has any ideas that would be greatly appreciated.
1 Responses
1530171 tn?1448133193
OK, so you initially had what appears to be an allergic reaction to "something" in the frozen dinner, which may not be even listed in the ingredients or had to do with some perhaps questionable manufacturer's process.
At any rate, you may also want to have a closer look at a couple ingredients in the Carmex, specifically Benzocaine
(which may cause nausea among other side effects)
and Dimethicone
( which may prevent your skin's natural processes and seal microbes under its coating).
In addition to the above, there's the suspicion of thrush, caused by Candida (which may not be touched by the
Diffuclan, an antifungal which does not have a broad action against the entire spectrum of candida species) and exasperated by the allergies/reactions to some food or chemical ingredient you recently experienced.
Coconut oil, yes, coconut oil may be superior to Diffuclan, when it comes to the wider effective action, against various candida species.
Coconut oil has also antiviral, antiparasitic and antimicrobial properties.
Choose virgin organic and taper up gradually  to 5-6 T daily for therapeutic purposes.
It can be used in place of inflammatory seed and veg. cooking oils.
I would also recommend using coconut oil for "Oil Pulling".
Oh BTW Famciclovir's side effects include mild to extreme nausea and stomach upset.
Hope this helps,
Niko
5 Comments
Thank you for your answer. I was just so perplexed that this wasn't going, isn't going away. I still have another day of famvir, but I'm stopping it today to see if that helps my stomach problem. My lips however, I have not been able to find anything that I can put on them to give them relief. Not even Vaseline. So really I've been leaving them dry for the past day or so now. I'll brush with baking soda, put a little aloe very on them, and the rinse everything off with saltwater mixture.

I've got an appointment with the dermatologist on the 24th to see if they can figure out how to take care of this. I'm hoping that by doing what I'm doing, it'll just go away. I can't take an oral steroid. A steroid shot to the arm didn't help either. So I really dont know what they are gonna do.
Hmm, the steroid shot,likely cortisone, an immuno-suppressant  drug which is a synthetic form of cortisol, was a little premature, in light of the lack of a firm diagnosis!
Try liquified coconut oil 1 teaspoon
with 2-3 drops of lavender oil and apply on your lips 4-5 times daily.
Use best quality organic.
Your lips will thank you for this and you know what what you're using, unlike chemical formulations.
Niko
So cortisone gel would make my lips worse then?
And do you know if steroids can cause anxiety and possibly bowel issues too!
I would not  be too concerned with the occasional use of cortisone gel, however long-term use of oral or injected cortisol could lead to the symptoms you mentioned and much more.
Best wishes,
Niko
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.